ACE Inhibitor and Imuran, oh my (rant)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ski bum
Regular Member


Date Joined Jan 2007
Total Posts : 451
   Posted 2/23/2010 8:47 PM (GMT -7)   
I've been taking Enalapril (ACE Inhibitor) for high blood pressure for about 6 months and my internist recently had me double my dose. about the same time I increased my dose of Enalapril (3 1/2 weeks ago), I started Azathioprine (Imuran). I've had a headache now for two weeks and fatigue. I just did a little research and discovered that taking Enalapril and Azathioprine together can cause anemia and leukopenia (low WBCs). And, leukopenia can cause headache, fatigue, hot flashes and fever. I have all of these (except fever). Great! My internist told me to double the dosage of Enalapril (to 20 mg/day), knowing I was starting Imuran and he didn't say anything. I have an appointment with my GI tomorrow. If my CBC is all out of whack, I'm not going to be happy. Do I stop the Imuran, stop the Enalapril (that was actually working) or neither, both?? (Not really asking for answers, just venting). Anyone on Imuran and an ACE Inhibitor or any other antihypertensive?
50 y/o F. CD dx'd Aug 05. Initially on Pentasa, then Imuran 125 mg. Started Humira (very reluctantly) on 10/24/07. Ileocolectomy 4/08. Back on Pentasa as maintenance.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:12 PM (GMT -7)
There are a total of 2,735,597 posts in 301,318 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
276 Guest(s), 11 Registered Member(s) are currently online.  Details
Nana 2, Bololidat, Tirzah, ppm guy, Girlie, Dyna1, exqualls, aloha234, Csweeney1002, Noni9, Michael165


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer